Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Dizziness, falling on walking, black out. What are the causes?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 1835 Questions
sometimes when i walk i get dizzy and fall its almost like blacking out
Posted Thu, 26 Apr 2012 in General Health
Answered by Dr. Ashish Mittal 1 hour later

Thanks for your query.

I appreciate your efforts for medical consultation in so much distress.

Important aspects of your query are:
• 70 year old female
• Known case of diabetes, hypertension, pulmonary fibrosis and some heart problem.
• Complain of: dizziness and falling on walking with blackout.

Your symptom description points towards the syncope. Syncope, the medical term for fainting, is precisely defined as a transient loss of consciousness and postural tone characterized by rapid onset, short duration, and spontaneous recovery due to global cerebral hypoperfusion (decreased blood supply to brain).

Considering your age and other medical co morbities following causes of syncope possible in your case in following hierarchy:
-Hypotension: due to over correction of hypertension.
-Orthostatic (postural) hypotension.
-Structural cardiopulmonary disease: due to pulmonary fibrosis leading to pulmonary hypertension.
-Central nervous system ischemia.
-Cardiac arrhythmia.
-Obstructive cardiac lesion.

As most common cause is hypotension, so get BP monitoring done at home. For final diagnosis, examination with physician and multiple investigation like blood pressure monitoring, studies for perfusion of heart/lung/brain, imaging studies for heart and brain are needed.

I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow ups. Please accept my answer in case you have no follow up queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor